MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112670
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371); Obstruction/Occlusion (2422)
Date of Event 02/20/2009
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol flat mesh(device #1) may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol flat mesh (device #1).An additional emdr was submitted to represent the bard/davol flat mesh (device #2).Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol bard mesh (device #1 and device #2) on (b)(6) 2007 and (b)(6) 2008.As reported, the patient is making a claim for an adverse patient outcome against the two (2) bard mesh(device #1 and device #2).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol flat mesh (device #1) may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol flat mesh (device #1).An additional emdr was submitted to represent the bard/davol flat mesh (device #2).Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 2 post implant of bard flat mesh, patient was diagnosed with hernia recurrence, adhesions and obstruction thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists hernia recurrence and adhesions as possible complications.This supplemental emdr represents the bard flat mesh (device #1).An additional supplemental emdr was submitted to represent the bard flat mesh (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol bard mesh (device #1 and device #2) on (b)(6)2007 and (b)(6)2008.As reported, the patient is making a claim for an adverse patient outcome against the two (2) bard mesh (device #1 and device #2).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6)2007 - patient was diagnosed with painful scar, protuberance and hernia in epigastric region thereby underwent repair with implant of bard mesh (device #1).Per operative notes, ¿a small epigastric hernia was repaired with bard mesh (device #1) and sutured in place.¿ (b)(6)2007 - patient had small bowel obstruction thereby underwent repair.Per operative notes, ¿the site of obstruction found in left mid abdomen.The adhesions were lysed and dense scar encountered.Many small defects in abdominal wall incorporated into a closure.¿ (note, no mesh was visualized during this repair).(b)(6)2008 - patient had abdominal wall hernia thereby underwent repair with bard mesh (device #2).Per operative notes, ¿the hernia sac was dissected away from defect.In the anterior abdominal wall, there was bilobed hernia defect.A piece of bard mesh (device #2) used to cover both defects and helical tacked to the wall.The mesh was cut to appropriate size then sutured in placed.¿ (note, the mesh (device #1) was not visualized during this repair).(b)(6)2008 - patient had laxity of mesh abdominal wall incisional hernia thereby underwent repair.Per operative notes, ¿noted a protuberance of left lower repair of hernia repair consisted with a separation of mesh (device #2) from fascia.The mesh was tightened by placing additional sutures.¿ (b)(6)2008 - patient had recurrent abdominal hernia thereby underwent repair.Per operative notes, ¿the hernia defect was noted to be due to prior placed mesh (device #2) separating from right lateral aspect of abdominal wound which was adherent on opposite side.Sutures were used to reattach the mesh circumferentially.¿ (b)(6)2009 - patient had recurrent incisional hernia thereby underwent lap converted to open repair with mesh and removal of old mesh.Per operative notes, ¿small bowel dense adhesions to the mesh were lysed.Excised all mesh (device #1 & #2) completely.There was some omentum that adherent to bowel causing an internal hernia.A synthetic (vicryl) mesh was used to repair the defect and sutured in place.¿ attorney alleges that the patient had adhesions, bowel obstruction, bowel perforation, mesh migration, pain and hernia recurrence.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8894540
Report Number1213643-2019-07073
Device Sequence Number1401056
Product Code FTL
UDI-Device Identifier00801741016523
UDI-Public(01)00801741016523(17)110828(10)43IQD254
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2009
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2011
Device Catalogue Number0112670
Device Lot Number43IQD254
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer03/03/2025
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age52 YR
Patient SexMale